Alert archive / Utah / Areal Flood Advisories in 2013
Areal Flood Advisory 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this areal flood advisory at Aug 2, 2013, 7:20 PM MDT for Kane County, Utah. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2013, 7:20 PM MDT (01:20 UTC)
- Expired
- Aug 2, 2013, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Kane County, UT
The radar
The Cedar City radar (KICX), 92 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this areal flood advisory went out at Aug 2, 4:19 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 2, 4:19 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 419 PM MDT FRI AUG 2 2013 .SYNOPSIS...A DRYING SOUTHWESTERLY FLOW ALOFT WILL BRING DRY AND STABLE CONDITIONS TO ALL BUT EXTREME SOUTHEASTERN UTAH THIS WEEKEND. HIGH PRESSURE BULGING WEST WILL BRING A MODEST MOISTURE SURGE TO MAINLY EASTERN UTAH THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...RETURN FLOW MOISTURE ROTATING AROUND AN AREA OF ELONGATED HIGH PRESSURE...CENTERED OVER TEXAS...ONLY CLIPPING FAR SOUTHEASTERN UTAH AT THIS TIME. A FEW CELLS HAVE DEVELOPED THIS AFTERNOON IN VICINITY OF LAKE POWELL BUT HAVE THUS FAR REMAINED ISOLATED. PWAT NEAR AN 1 INCH AND FOCUSED IN THE LOWER LEVELS THERE COMBINED WITH SURFACE BASED INSTABILITY WILL ALLOW BRIEF HEAVY RAINFALL WITH THESE STORMS FOR THE NEXT FEW HOURS. DEEPEST MOISTURE WILL CONTINUE TO GRADUALLY SHIFT EAST TONIGHT ALLOWING FOR AN EVEN DRIER DAY TO BE HAD TOMORROW. DRY SOUTHWEST FLOW ALOFT ENCOMPASSING ALL AREAS AT THAT TIME. TEMPS REMAINING NEAR NORMAL MOST ALL AREAS ACROSS THE REGION. THIS DRY SOUTHWESTERLY FLOW ALOFT WILL REMAIN DOMINANT WELL INTO SUNDAY BEFORE MOISTURE MODERATELY RETURNS FROM THE SOUTH. AMPLIFICATION OF THE PACIFIC NORTHWEST TROUGH CURRENTLY NOTED IN WATER VAPOR WILL ALLOW SAID HIGH PRESSURE TO BUILD BACK INTO THE AREA ALLOWING MORE OF A SOUTHERLY FLOW AT THAT TIME. ALTHOUGH TEMPS WILL BE TRENDING TO INCREASE IT WILL BE ONLY A NOTCH OR TWO ABOVE CLIMO. INSTABILITY LOOKS VERY LIMITED WITH SURGE PER BUFRS SO THREAT OF CONVECTION AND ASSOCIATED PRECIP REMAINS ON THE LOW SIDE AND ONLY GRADUALLY INCREASING THROUGH MIDWEEK AS FLOW BECOMES MORE ESTABLISHED. GFS/EC SLIGHTLY DIVERGE REGARDING EXTENT OF AFOREMENTIONED TROUGH AMPLIFICATION COME MIDWEEK AND TRACK THEREAFTER...SLIGHTLY DIFFERENT FLOW PATTERNS AS SUCH. THIS SAID...THE AFFECT ON SENSIBLE WEATHER PLAYS OUT QUITE SIMILARLY IN 12Z RUNS ALLOWING A NET DRYING TREND TO TAKE FORM LATE WEEK AS RETURN FLOW AGAIN SHIFTS EAST IN RESPONSE TO AN INLAND TURN OF THE TROUGH. && .AVIATION...VFR CONDITIONS UNDER MOSTLY CLEAR SKIES WILL REMAIN IN PLACE AT THE KSLC TERMINAL THROUGH THE VALID TAF PERIOD. NORTHWEST WINDS WILL SWITCH BACK SOUTHEAST AT OR SLIGHTLY AFTER NORMAL TIMING TONIGHT...THIS IN THE 04-05Z TIMEFRAME. && .FIRE WEATHER...HIGH PRESSURE REMAINS IN PLACE OVER THE FORECAST AREA. THE AIRMASS IS MOSTLY DRY EXCEPT WITH SOME LINGERING MOISTURE OVER SOUTHEAST UTAH. A PACIFIC TROUGH MOVING OVER THE RIDGE IS KEEPING SOUTHWEST WINDS SOMEWHAT ENHANCED OVER THE FORECAST AREA. THIS IS RESULTING IN CONDITIONS FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS OVER PARTS OF SOUTHWEST UTAH. DRIER AIR WILL SPREAD ACROSS THE ENTIRE DISTRICT TOMORROW...AND WINDS WILL BE ON THE DECREASE THROUGH THE WEEKEND. MOISTURE WILL START TO RETURN TO SOUTHEAST UTAH BEGINNING EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR UTZ495. WY...NONE. && MERRILL/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 2, 5:03 AM MDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 503 AM MDT FRI AUG 2 2013 UTZ001>016-019>021-517-518-WYZ021-031115- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 503 AM MDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE WESTERN VALLEYS OF SOUTHWEST UTAH. MOISTURE WILL CONTINUE TO DECREASE ACROSS THE EASTERN HALF OF THE OUTLOOK AREA TODAY. A FEW THUNDERSTORMS PRODUCING STRONG GUSTY WINDS AND WETTING RAINS ARE EXPECTED OVER SOUTHEAST UTAH IN THE LAST REMAINING AREA OF MOISTURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRYING TREND WILL CONTINUE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 2, 3:15 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT FRI AUG 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD 1 NW CAINEVILLE 38.34N 111.03W
08/01/2013 WAYNE UT PARK/FOREST SRVC
LARGE FLASH FLOOD THAT FLOWED ACROSS SR24 INTO CAINEVILLE
FROM CAPITOL REEF NP. DOWNSTREAM, THE FREMONT RIVER ROSE
4 FT.
&&
BMCINERNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:09 PM MDT | Special Weather Statement | SLC | Emery | 36 min |
| Aug 2, 8:56 PM MDT | Special Weather Statement | SLC | Carbon | 49 min |
Nearby
Areal Flood Advisories in Utah, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.